MAUDE Adverse Event Report: STRYKER GMBH ASNIS III SCREW STST Ø6.5X110MM 20MM THREAD; SCREW, FIXATION, BONE

STRYKER GMBH ASNIS III SCREW STST Ø6.5X110MM 20MM THREAD; SCREW, FIXATION, BONE
Model Number 326110S
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the head of the asnis 6.5 screw did not fit well in the screwdriver and this caused it to roll.24 mar 2023: additionally it was reported the screw broke in the surgery.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the head of the asnis 6.5 screw did not fit well in the screwdriver and this caused it to roll.(b)(6) 2023: additionally it was reported the screw broke in the surgery.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the hexagon recess is in the received condition not functional anymore.The device inspection revealed the following: the visual inspection of the top of the screw has shown that there is an excessive stress mark around the hexagon recess visible, the stress mark indicates that the screwdriver did turn freely on the top of the screw while high axial force was applied.The stress mark is that strong that there was a burr generated at the edges of the hexagon recess and due to this burr the insertion of the screwdriver was finally not possible anymore.The visual inspection of the thread has shown that there are bone residues visible on almost the whole length of the thread, this indicates the screw was inserted to a certain deep and that the hexagon recess was at the start of the insertion functional as required.Otherwise is the thread in a good condition with no visible damages, the the in the complaint description mentioned breakage cannot be confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by an improper connection between the screw and the screwdriver.It looks like the screw was inserted to a certain point and that at this point the connection between the screwdriver and the screw was lost as the screwdriver was not fully inserted into the recess anymore, which did lead to the above described damages at the screw.Related to this complaint following statement of the asnis iii instructions for use (v15313 rev aa, 12-2021) can be pointed out: ¿during the course of the operation, repeatedly check to ensure that the connection between the implant and the instrument, or between the instruments, required for precise positioning and fixing is secure." if more information is provided, the case will be reassessed.

Brand Name
ASNIS III SCREW STST Ø6.5X110MM 20MM THREAD
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16686193
Report Number0008031020-2023-00131
Device Sequence Number8116086
Product Code HWC
UDI-Device Identifier07613327076790
UDI-Public07613327076790
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K213199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number326110S
Device Catalogue Number326110S
Device Lot NumberC05728
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age20 YR
Patient SexMale
Patient Weight70 KG